more medication changes

I finally decided to make the effort to get an early appointment with my psychiatrist. I let him know my depression has worsened and is persistent, and I wanted off Abilify due to the weight gain. He listened to me (for which I am thankful), and suggested we try Latuda for the bipolar depression. It is an atypical antipsychotic but it works differently than Lamictal (that’s the limit of my knowledge at the moment).

I agreed to try it, despite the known side effects of nausea and possible vomiting. When I read the pamphlet, it said a small percentage of people have weight gain, as opposed to Abilify where everyone blows up. I can’t do any worse at this point.

I am still taking Wellbutrin for depression, but we will probably wean off that as soon as we know if the Latuda will work for me (and if I can afford it).

As I’ve said before, the bipolar changes and fluctuates over time, and stability is a moving target for me. That’s why I don’t believe anyone who says you can “recover” from bipolar. You can’t stop it, you can only hope to contain it.

6 thoughts on “more medication changes

  1. Meghan November 21, 2020 / 10:27 am

    Good for you for taking control. I personally hated Abilify. I felt great, but my weight ballooned to the point where I’m still trying to get it off 4 years later. I hope you get the relief that you need.

    • fishrobber November 21, 2020 / 10:31 am

      Thanks. Sometimes I get stuck in a depression mode and can’t do anything to help myself, but I listened to some good advice.

      • Meghan November 21, 2020 / 10:33 am

        Sometimes that’s the best thing to do.

  2. bipolarfanatic November 21, 2020 / 12:41 pm

    I hope the latuda works for you. Ability made me so restless I couldn’t keep my feet from tapping the floor incessantly.

    • fishrobber November 21, 2020 / 2:29 pm

      Restless? I never though about that as being a side effect of Abilify, but maybe I had that also. I move my feet, legs, hands, and tap things, etc. I will see if those effects decrease or stop.

      • bipolarfanatic November 21, 2020 / 2:48 pm

        I didn’t even know I was doing it. My husband brought it to my attention. There is a more technical term for it, but can’t remember what it is.

Leave a Comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.